MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; BLADE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; BLADE
Model Number N/A
Medical Device Problem Codes Defective Device (2588); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Medical product - biomet microfixation contra angle driver catalog #: 24-1189, lot #: 172310.Complaint sample was evaluated and the reported event was confirmed.The driver was returned with a contra angle temporary fixation screw stuck inside the collet.The screw was also fractured.Functional testing was done by attempting to remove the screw.The screw could not be removed, therefore the complaint is confirmed.The driver was disassembled for further inspection.When the cover of the head assembly was removed, it was noted that the temp fix screw had rotated inside the driver, which prevented it from being removed.The temp fix screw was rotated and removed from the collet.There was some debris that fell out upon removal of the screw.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to excessive force being applied, beyond what is required to seat the screw.The excessive torque wore down the amount of interference between the solid shaft of the screw and the driver's collet, then caused the collet to rotate around the screw.The d-shaped hole in the driver's head assembly rotated around the screw and the locking end of the screw became stuck on the edge.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00355 & 0001032347-2019-00217-1.
 
Event or Problem Description
It was reported by the sales associate that a temporary fixation screw became stuck in one driver and another driver was hard to turn.No adverse events have been reported as a result of the malfunction.

Brand Name
RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE
Common Device Name
BLADE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8770063
Report Number0001032347-2019-00356
Device Sequence Number2038714
Product Code HRS
UDI-Device Identifier00841036202255
UDI-Public00841036202255
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-0017
Device Lot Number703610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1